EconPapers    
Economics at your fingertips  
 

Investigating Nonlinearity: A Note on the Estimation of Hamilton's Random Field Regression Model

Derek Bond (), Harrison Michael J. () and Edward O'Brien
Additional contact information
Harrison Michael J.: Trinity College Dublin

Studies in Nonlinear Dynamics & Econometrics, 2005, vol. 9, issue 3, 1-43

Abstract: In this paper we give an account of the approach to nonlinear econometric modelling proposed by Hamilton (2001) and briefly describe some of the methods of nonlinear optimization that may be used in the Gauss computer program provided by Hamilton for the implementation of his methodology. The performance of this program is investigated using data relating to Hamilton's example concerning the US Phillips curve, two versions of the Gauss software, and a range of alternative numerical optimization options and values for the Gauss parameter _oprteps. The impact of changes in initial parameter estimates and the use of pairs of optimization algorithms are also briefly examined. Finally, the effects of changes in the sample data on the results produced by Hamilton's procedure are explored. The results presented suggest some clear conclusions, which will be of value to those contemplating working with Hamilton's new method.

Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

Downloads: (external link)
https://www.degruyter.com/view/j/snde.2005.9.3/snd ... .1230.xml?format=INT (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
Working Paper: Investigating Nonlinearity: A Note on the Estimation of Hamilton's Random Field Regression Model (2005) Downloads
Working Paper: Investigating Nonlinearity: A Note on the Estimation of Hamilton's Random Field Regression Model (2005) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:sndecm:v:9:y:2005:i:3:n:2

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/snde

Access Statistics for this article

Studies in Nonlinear Dynamics & Econometrics is currently edited by Bruce Mizrach

More articles in Studies in Nonlinear Dynamics & Econometrics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2021-01-12
Handle: RePEc:bpj:sndecm:v:9:y:2005:i:3:n:2